MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030130
Medical Device Problem Codes Failure to Deliver Energy (1211); Fracture (1260); Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.At the start of the procedure, it was noted the laser fiber appeared to have a crack near the connector hub.The aiming beam glowed briefly, but then disappeared.The device was set aside and a new of the same device was used to successfully complete the procedure.The patient suffered no harm or injury due to this event.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
This complaint was originally assessed as meeting the criteria of a reportable event.Based on new information presented for this complaint (sample evaluation), it has been reassessed as no longer meeting the criteria of a reportable event.This complaint did not involve a serious injury, serious illness or serious adverse event.If this malfunction were to reoccur it would not cause or contribute to a death or serious injury.Mdr/ vigilance reporting not required.Returned for evaluation was 65 cm nevertouch kit.A visual review of the fiber noted no obvious defects.The fiber shaft was thoroughly examined and no cracks were evident.When viewed under a microscope, the sma cleaved end appears to be chipped.The fiber was connected to a diomed laser and stated "fiber uses expired".The fiber was connected to a precision 980 laser.The aiming intensity was set at 3 but the beam appears faint/dim.When the fiber was fired at 5 watts, the power meter read an output of 0.14 watts, which is considerably low.The reported complaint of a "crack on the fiber" (fractured) could not be confirmed, although a defect was noted on the sma cleaved end of the device.The returned fiber possessed damage to the sma.Damage to the cleaved end of the fiber would cause poor laser transmission from the lens of the laser to the fiber (no steam bubbles).This can happen if the sma is not properly coupled to the laser unit.During the manufacturing of the disposable fiber, each fiber receives two 100% inspections and one aql inspection in which the fibers are tested fired and the power output is verified.After the fiber is power tested, manufacturing visually inspects the cleaved surface under 80 x magnification for damage.The user manual, which is supplied to the end user with the associated laser unit, states "leave the cap on the sma connector in place during the uncoiling process and only remove when connecting it to the laser.To verify the integrity of the fiber, check the fiber for any breaks by overall visual inspection.Ensure the laser is in ready mode, and direct the aiming beam at a flat, white surface positioned 50-70 mm away and examine the spot formed.The central spot should be symmetrical and the outer circle uniform in both intensity and shape." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key5866400
Report Number1319211-2016-00114
Device Sequence Number10943211
Product Code GEX
UDI-Device IdentifierH787114030130
UDI-PublicH787114030130
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Catalogue NumberH787114030130
Device Lot Number5013674
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1